MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Catalog Number 823842
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted due to secondary normal pressure hydrocephalus (snph) via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.The distal part of the valve had ruptured however, it was not punctured.Therefore, the valve was removed and replaced on (b)(6) 2024 due to suspicion of obstruction.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823162) was returned for evaluation.Device history record (dhr): the product code 823842 with lot cjmbnn, sn (b)(6), conformed to the specifications when released to stock.Failure analysis: the position of the cam when valve was received was on setting 170 mmh2o.The valve was visually inspected, the silicone housing around the siphon guard was cut/torn.The ventricular connector was broken.The valve failed the test for programming.The valve could not be flushed, leak and reflux as the siphon guard was broken and the needle guard was missing.The pressure test could not be performed because the device cannot be programmed and the needle guard missing.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the spring, on the rotating construct, and on the arm assembly.Root cause analysis: the root cause for cut/tear in the silicone housing could be due to a sharp or pointed object coming into contact with the silicone housing, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the programming issue is due to biological debris and protein build up interfering with the device.The root cause for the issue reported by the customer is due to biological debris and protein build up interfering with the device.
 
Event or Problem Description
N/a.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20081300
Report Number3013886523-2024-00260
Device Sequence Number15343941
Product Code JXG
UDI-Device Identifier10381780535065
UDI-Public10381780535065
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Catalogue Number823842
Device Lot NumberCJMBNN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale